MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number ECP017GV
Medical Device Problem Codes Break (1069); Contamination (1120); Dull, Blunt (2407); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using the encor probe.Prior to the procedure, upon opening the needle package, the device there was liquid spilled on it.It was also reported that liquid was allegedly found in the packaging.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using the encor probe.Prior to the procedure, upon opening the needle package, the device there was liquid spilled on it.It was also reported that liquid was allegedly found in the packaging.There was no patient contact.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records were reviewed and this lot met all release criteria.Investigation summary: a photo was provided for review, and the physical sample was returned for evaluation.Review of the provided photo shows one encor probe lying within an opened product tray.The trap chamber tubing is tightly wrapped around the probe body, and the saline cap appears to be disconnected from the saline tubing.The needle tip protector is in place.A clear fluid is visible on the inside surface of the trap chamber tubing and on the plastic tip protector.The additional tissue tray is present and sealed in its individual component packaging.The tyvek lid and product label are not visible, and no anomalies are apparent based on the photo.A partial device was returned for evaluation; the saline cap was not included.The probe was received with the tubing wrapped around the probe body as seen in the provided photo.The vacuum connector was found broken.A clear, flaky residue was observed throughout the probe and packaging tray, consistent with dried saline, which crystallizes upon drying.Therefore, based on the complaint details and the evaluation of the returned components, the reported event liquid spilled on the device, can be confirmed.Additionally, the investigation is confirmed for the identified break as the device was received with a broken vacuum connector.Additionally, the investigation is confirmed for the identified dull needle.While the exact root cause cannot be definitively determined, the liquid is most likely saline, potentially introduced inadvertently during device setup at the user facility.The root cause for the identified broken vacuum connector and dull needle could not be determined however it is likely due to the handling of the device.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g1, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
AUSA MEDICAL DEVICES PVT LTD
15b bommasandra indl area
hosur road, attibele hobli
anekal taluk, bangalore 560 9 99
IN   560 999
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22628625
Report Number2020394-2025-01116
Device Sequence Number7994741
Product Code KNW
UDI-Device Identifier00801741086298
UDI-Public(01)00801741086298(11)240921(17)260828(10)VTJWC001
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue NumberECP017GV
Device Lot NumberVTJWC001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown